Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 32, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 3, 2010, 5:38 PM CDT for Benton County, Houston County, Humphreys County, Tennessee. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2010, 5:38 PM CDT (22:38 UTC)
- Expired
- Aug 3, 2010, 6:48 PM CDT
- In force
- 70 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, TN, Houston County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055
WGUS54 KOHX 032238
FFWOHX
TNC005-083-085-040130-
/O.NEW.KOHX.FF.W.0032.100803T2238Z-100804T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
538 PM CDT TUE AUG 3 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BENTON COUNTY IN MIDDLE TENNESSEE...
WESTERN HOUSTON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF ERIN...
NORTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 PM CDT
* AT 537 PM CDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS
JUST SOUTHWEST OF TENNESSEE RIDGE...OR WEST OF ERIN...MOVING
SLOWLY SOUTHEAST AT 10 MPH. DOPPLER RADAR INDICATING UP TO FOUR
INCHES OF RAINFALL HAD FALLEN...AS OF 536 PM CDT...ACROSS PORTIONS
OF THE WARNING AREA...SPECIFICALLY IN LOCATIONS WEST OF ERIN...WITH
ADDITIONAL RAINFALL POSSIBLE THROUGH THE EARLY EVENING HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3633 8798 3634 8790 3633 8777 3635 8775
3635 8771 3612 8754 3611 8806 3628 8807
$$
311 follow-up statement
706
WGUS74 KOHX 032348
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
648 PM CDT TUE AUG 3 2010
TNC005-083-085-032358-
/O.CAN.KOHX.FF.W.0032.000000T0000Z-100804T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOUSTON TN-BENTON TN-HUMPHREYS TN-
648 PM CDT TUE AUG 3 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN
HUMPHREYS...NORTHEASTERN BENTON AND WESTERN HOUSTON COUNTIES...
LAT...LON 3633 8798 3634 8790 3633 8777 3635 8775
3635 8771 3612 8754 3611 8806 3628 8807
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:55 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 3, 2:55 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 255 PM CDT TUE AUG 3 2010 .DISCUSSION... THE HEATS ON. HAVE UPDATED HEAT ADVISORY WHICH RUNS THROUGH 7 PM CDT THURSDAY AND ALSO JUST MOMENTS AGO ISSUED AN SPS WHICH MENTIONS A FEW HEAT SAFETY TIPS. EXCESSIVE HEAT WARNING FOR THE FAR WESTERN AREAS OF THE MID STATE NOT OUT OF THE QUESTION FOR WEDNESDAY. ITS BEEN 3 YEARS SINCE WE HAD TRIPLE DIGIT TEMPS HERE IN MIDDLE TENNESSEE. THE LAST TIME NASHVILLE WAS IN THE TRIPLE DIGITS WAS BACK ON AUGUST 24TH 2007 WHEN THE THERMOMETER HIT 102 DEGREES. ISOLATED DIURNALLY DRIVEN THUNDERSTORMS HAVE FIRED IN THE AFTERNOON HEAT OVER SOUTHWEST MIDDLE TN AND ALONG THE TN RIVER IN AN AREA OF DEWPOINT POOLING. ALSO...700 MB TEMPS AT +12.6 CELSIUS SO WE HAVE A GOOD CAP OVER THE AREA BUT A FEW STORMS HAVE MANAGED TO BREAK THE CAP IN THE AFTERNOON HEAT. WILL WATCH RADAR TRENDS AND MAKE FINAL TWEAKS TO FIRST PERIOD FORECAST BEFORE 345 PM CDT. CIRRUS DEBRIS STILL SINKING SOUTH FROM LEFT OVER MCS THAT PASSED WELL TO OUR NORTH. DEWPOINTS HAVE LOWERED A FEW DEGREES ACROSS MUCH OF MIDDLE TN THIS AFTERNOON. THIS HAS HELPED TO HOLD HEAT INDICIES DOWN IN THE 105 TO 110 RANGE. DOME OF HIGH PRESSURE WILL REMAIN OVER THE MID STATE THROUGH THURSDAY BEFORE BEGINNING TO RETROGRADE ALLOWING A WEAK FRONTAL SYSTEM TO APPROACH FROM THE NORTH BRINGING AN INCREASE IN THUNDERSTORM ACTIVITY WHICH WILL BREAK THE HEAT TEMPORARILY...BUT IT WILL BE A SHORT REPRIEVE AS TEMPERATURES WILL HEAT BACK UP INTO THE UPPER 90S BY THE FIRST OF NEXT WEEK AS THE UPPER LEVEL HIGH BUILDS OVER THE REGION ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 77 100 77 98 / 10 20 20 20 CLARKSVILLE 76 101 75 99 / 10 10 20 20 CROSSVILLE 70 95 71 92 / 10 20 20 30 COLUMBIA 77 101 76 98 / 10 20 20 20 LAWRENCEBURG 75 100 75 98 / 10 10 20 20 WAVERLY 76 101 75 99 / 10 10 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR TNZ005>011-022>033- 056>065-075-077-078-093>095. && BOYD
Hazardous weather outlook, Aug 3, 5:15 AM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 515 AM CDT TUE AUG 3 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-041015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 515 AM CDT TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT DANGEROUSLY HOT CONDITIONS WILL OCCUR ACROSS THE AREA. A HEAT ADVISORY IS IN EFFECT FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU...WHERE HEAT INDEX VALUES MAY EXCEED 105. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HEAT WAVE WILL CONTINUE. A HEAT ADVISORY IS IN EFFECT FOR MOST OF MID TENNESSEE THROUGH THURSDAY. SOME SLIGHT RELIEF FROM THE HEAT WILL OCCUR FRIDAY AND SATURDAY...BUT TEMPERATURES WILL CLIMB AGAIN EARLY NEXT WEEK...AND MORE ADVISORIES MAY BE NEEDED. 13
In the hours before
Special weather statement, Aug 3, 2:14 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 214 PM CDT TUE AUG 3 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-040230- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 214 PM CDT TUE AUG 3 2010 ...HEAT ADVISORY FOR MOST OF MIDDLE TENNESSEE UNTIL 7 PM THURSDAY... MIDDLE TENNESSEE IS IN THE GRIPS OF THE WORSE HEAT WAVE SINCE AUGUST 2007. THE DANGEROUS HEAT AND HUMIDITY IS EXPECTED TO LAST THROUGH THURSDAY AS A LARGE DOME OF HIGH PRESSURE REMAINS OVER THE AREA. TEMPERATURES ARE EXPECTED TO APPROACH TRIPLE DIGITS THIS AFTERNOON...GENERALLY WEST OF INTERSTATE 65 AND REACH TRIPLE DIGITS ACROSS THE WESTERN TWO THIRDS OF THE MID STATE ON WEDNESDAY. AFTERNOON HEAT INDICIES WILL RANGE FROM 105 TO 110 DEGREES THROUGH THURSDAY. BY FRIDAY...A WEAK FRONTAL SYSTEM WILL APPROACH THE MID STATE FROM THE NORTH BRINGING AN INCREASE IN THUNDERSTORM ACTIVITY WHICH WILL BREAK THE HEAT TEMPORARILY...BUT IT WILL BE A SHORT REPRIEVE AS TEMPERATURES HEAT BACK UP THE FIRST OF NEXT WEEK. ...HEAT WAVE SAFETY TIPS... IF YOU HAVE TO BE OUTDOORS... ...SLOW DOWN. ...REDUCE OR ELIMINATE STRENUOUS ACTIVITIES. ...IF POSSIBLE...CONFINE OUTDOOR ACTIVITIES TO THE COOLEST PART OF THE DAY. ...DRESS FOR SUMMER. ...DO NOT DRINK ALCOHOLIC BEVERAGES. ...DONT GET TOO MUCH SUN. ...IF POSSIBLE STAY INDOORS IN AN AIR CONDITIONED PLACE...ESPECIALLY DURING THE HOTTEST PART OF THE DAY. BOYD
Special weather statement, Aug 3, 4:22 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 422 PM CDT TUE AUG 3 2010 TNZ023-024-032145- HOUSTON-HUMPHREYS- 422 PM CDT TUE AUG 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND HUMPHREYS COUNTIES... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TENNESSEE RIDGE...OR NEAR ERIN...MOVING SOUTH AT 15 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:59 PM CDT | Areal Flood Advisory | OHX | Houston | 2 hr |
| Aug 3, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 48 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.